MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G716
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 11/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon cr fem comp #8 r-cem; cat#5510f802; lot# spsxx, triathlon prim cem fxd bplt #7; cat#5520b700; lot# ssf8s, triathlon asymmetric x3 patella; cat#5551-g-381; lot#0x01, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported that he had bilateral knee surgery on (b)(6) 2010.Patient presented to the er in late (b)(6) 2017 as he couldn't walk and his leg wouldn't straighten out.He stated they took x-ray images but couldn't find anything wrong.For the following two months he went to several appointments as he was still in pain and his knee was locking.The event is for the patient's right knee.Patient stated the surgeon confirmed the baring was shattered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed by medical review.Method & results: product evaluation and results: not performed as the device was not returned for evaluation.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: "on (b)(6) 2017 the note states, ¿complains of one-month history of right knee pain, locking something loose in the knee.No complaints regarding the surgery prior to one month ago.Physical examination: 0° to 100°, no joint line tenderness, stable to varus and valgus.X-ray shows a stable total knee without acute findings.Plan: surgical intervention.¿.On (b)(6) 2018 a right knee arthroscopic removal of loose bodies (poly component) was performed for a diagnosis of right knee loose body status-post total knee arthroplasty.The operative report describes general anesthesia and the use of a tourniquet.The report notes, ¿patellar poly intact, femoral component stable, two loose poly pieces, one 1 x 2-centimeters and one 1 x 1-centimeters originating from the posteromedial tibial poly.A small third piece was also removed.¿ uncomplicated surgery was described, seven arthroscopic spot films of poor resolution labeled, ¿removing pieces of poly¿ and ¿posteromedial missing poly¿ are reviewed x-ray printouts of the right knee include x-rays dated (b)(6) 2011 and (b)(6) 2017, which are ap, lateral and patellar views of the right knee demonstrating a cemented total knee arthroplasty with all components well-fixed with no evidence of loosening.The knee is in approximately 5° of varus in both sets of films.After seven-and-a-half years in situ with a slight varus alignment, some fragmentation of the posteromedial tibial poly occurred in this large, obese male patient.Fatigue failure of the poly likely due to repeated overload was the suggested mechanism.Examination of the poly fragments and/or the explanted insert if revision surgery is performed would rule out manufacturing or material factors as contributing to this clinical situation." product history review: all devices in the reported lot were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that patient was experiencing pain and knee was locking and bearing was shattered.A review of the provided medical records and/or x-rays by a clinical consultant indicated that after seven-and-a-half years in situ with a slight varus alignment, some fragmentation of the posteromedial tibial poly occurred in this large, obese male patient.Fatigue failure of the poly likely due to repeated overload was the suggested mechanism.Examination of the poly fragments and/or the explanted insert if revision surgery is performed would rule out manufacturing or material factors as contributing to this clinical situation.The exact root cause couldn't be determined due to insufficient information.No further investigation for this event is possible at this time.If additional information/ device becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #7 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7611371
Report Number0002249697-2018-01863
Device Sequence Number121999
Product Code MBH
UDI-Device Identifier07613327046021
UDI-Public07613327046021
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Catalogue Number5531G716
Device Lot NumberLAM865
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight125